Alert archive / Indiana / River Flood Warnings in 2015

River Flood Warning 28, NWS Louisville, KY

March 13, 2015Harrison County, Washington County, Indiana

NWS Louisville, KY issued this river flood warning at Mar 13, 2015, 8:20 PM EDT for Harrison County, Washington County, Indiana. It took effect at Mar 14, 2015, 6:57 PM EDT. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Mar 13, 2015, 8:20 PM EDT (00:20 UTC)
In effect from
Mar 14, 2015, 6:57 PM EDT
Expired
Mar 15, 2015, 2:33 AM EDT
In force
8 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Harrison County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 53 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blue River (IN) at Fredericksburg (FRDI3). The gauge peaked at 18.79 ft at Mar 14, 2015, 1:00 PM EDT.

actionminormoderate51015202503/1303/1403/1503/16
Action stage
18 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03302800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WGUS43 KLMK 140020
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
820 PM EDT FRI MAR 13 2015

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Indiana... 

  Blue River at Fredericksburg

affecting the following counties in Indiana...Harrison...Washington.

.Heavy rain over the last several hours will cause the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

INC061-175-141620-
/O.NEW.KLMK.FL.W.0028.150314T2257Z-150315T0633Z/
/FRDI3.1.ER.150314T2257Z.150315T0000Z.150315T0033Z.NO/
820 PM CDT FRI MAR 13 2015

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Blue River at Fredericksburg.
* from Saturday evening to late Saturday night.
* At  7:30 PM Friday the stage was 8.9 feet. 
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday evening and continue 
  to rise to near 20.4 feet by Saturday evening. The river will fall 
  below flood stage by Saturday evening.
* Impact...At 20.0 feet...Water enters basement in building near the 
  river.
* Flood History...This crest compares to a previous crest of 20.4  
  feet on May 3 2010.

&&

LAT...LON 3855 8595 3862 8606 3846 8628 3823 8636
      3817 8625 3840 8615             

$$
SZAPPANOS
1 follow-up statement
528 
WGUS83 KLMK 141606
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1206 PM EDT SAT MAR 14 2015

...The Flood Warning is cancelled for the following rivers in 
Indiana...
 
  Blue River at Fredericksburg
 
affecting the following counties in Indiana...Harrison...Washington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.This will be the last statement for this event.

&&

INC061-175-141636-
/O.CAN.KLMK.FL.W.0028.000000T0000Z-150315T0633Z/
/FRDI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1206 PM CDT SAT MAR 14 2015

The flood warning is cancelled for
  the Blue River at Fredericksburg.
* At 11:30 AM Saturday the stage was 18.7 feet. 
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  19.0 feet this evening. 

&&

LAT...LON 3855 8595 3862 8606 3846 8628 3823 8636
      3817 8625 3840 8615             

$$
CMC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Mar 13, 7:11 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Mar 13, 7:11 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
711 PM EDT Fri Mar 13 2015

...Updated Aviation and Forecast Discussions...

...Forecast Update...
Issued at 620 PM EDT Fri Mar 13 2015

Occasional rain will continue through the night, but it will become
more intermittent and showery in nature, especially south of the
Ohio River. Radar animations are showing widespread breaks in
precipitation across Tennessee and southern Kentucky. By mid
evening, rain will become intermittent along Interstate 64, with
just occasional showers across south central Kentucky. Southern
Indiana will likely continue with near continuous light to
occasionally moderate rain through midnight.

So far, southwestern Indiana has received the most precipitation,
with one and one half to 2 inches centered around Dubois,
Washington, and Crawford Counties. An areal flood warning continues
for these counties through midnight, and will probably continue
through the early morning hours. From 3/4 to around 1 inch of rain
had fallen across central Kentucky so far.

.SHORT TERM (Now through Saturday Night)...
Issued at 315 PM EDT Fri Mar 13 2015

...Flood Watch Continues...

Steady light to moderate rains continue over the area this afternoon
with the best solid coverage of rain noted over southern IN/north
central KY.  As of 230 pm edt, portions of southern Indiana had
received between 1-1.5 inches of rain with the rest of the area
receiving between 0.25-1 inch of rain.  Reports of minor areal
flooding were beginning to trickle in over southern Indiana.  With
more steady light to moderate rains expected tonight into tomorrow
morning, we'll likely see some areal flood issues increase this
evening over southern Indiana and spread south into northern KY as
well.  Generally speaking, the Flood Watch looks to be in good
shape.  Projected rainfall totals from today through Saturday are in
the 1 to 2.5 inch rain with some locations along and north of the
Ohio River likely to exceed that range.  While rainfall rates are
low enough not to pose flash flood issues, steadily rising water
levels will creep up in low lying and typical flood prone spots.
Use caution if traveling tonight and tomorrow as some roadways may
become blocked by flood waters.

Steady rains will begin to wane late Sat morning or early Sat
afternoon with a final push of rainfall along a passing sfc front
Sat afternoon.  There may be enough forcing along the front to
produce a few elevated rumbles of thunder across south central KY
tomorrow afternoon so did add a slight chance of t-storms to the
forecast.

Skies will begin to clear Sat evening with the entire area becoming
mostly clear or only partly cloudy by late Sat night.

Temperatures tonight and Saturday won't change much with the rainy,
cloudy conditions.  Expect low temps tonight to hold in the low to
mid 50s.  High temps tomorrow should range from the mid 50s to lower
60s.  A cooler airmass and good rad cooling over most of the area
should allow temps to fall into the mid 30s to around 40 for lows
Sat night.

.LONG TERM (Sunday through Friday)...
Issued at 300 PM EDT Fri Mar 13 2015

Sunday - Wednesday...

Upper ridging and surface high pressure will dominate the pattern to
end the weekend and start the new week. This will be a dry period
with mild high temperatures in the low and mid 60s on Sunday. By
Monday, highs should touch the low 70s in many spots. Good
radiational cooling Sunday night should allow for temps to drop into
the mid and upper 30s in most spots. Did continue to go above
guidance for high temperatures during this time.

NW flow aloft will then take over Monday night through Tuesday
night. A weak cool front trailing from a system scooting through
Ontario/Quebec will slide through Monday night, however moisture is
lacking so will continue to keep the forecast dry. At this point,
just have a noticeable increase in sky cover from this feature.
Expect a smaller diurnal trend through the day on Tuesday as highs
only reach back into the mid and upper 50s under steady northerly
surface flow. Southern Indiana may stay confined to the lower 50s.
Tuesday night will be noticeably cooler with lows back in the 30 to
35 range as surface high pressure settles back over the area. A few
northern cool spots will likely reach into the upper 20s.

Mid level flow flattens out on Wednesday with surface high pressure
still in control. We'll have another dry day with highs mostly in
the low and mid 50s.

Wednesday Night - Friday...

Confidence is lower to end the weekend as models are having trouble
with energy ejecting from a closed low over Mexico and how the
eventually interacts with the northern steam as they start to phase.
Will continue to mention chances for light rain during this time.
Temperatures in the 50s should prevail to end the week with lows
mostly in the lower 40s.

&&

.AVIATION (00Z TAF Update)...
Issued at 120 PM EDT Fri Mar 13 2015

A steady stream of Gulf moisture will bring a continuation of
occasional light rain and low end MVFR ceilings to LEX and SDF
overnight. BWG will have occasional showers and rain with higher
ceilings, but even they will stay MVFR much of the night.

Winds will continue from the southeast to south at around 5 to 10kt
overnight, and will become light around dawn Saturday before turning
light westerly by Saturday afternoon.

Rain will end at SDF and LEX by around 18z Saturday with ceilings
lifting into the MVFR range. Skies will become scattered prior to
00z Sunday.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH through Saturday afternoon FOR KYZ023>043-045>049-
     053>057-061>065-070>074.

IN...FLOOD WATCH through Saturday afternoon FOR INZ076>079-083-084-
     089>092.

&&

Update.........JDG
Short Term.....BJS
Long Term......AMS
Aviation.......JDG
Hazardous weather outlook, Mar 13, 3:39 PM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
339 PM EDT FRI MAR 13 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>065-
070>074-141945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW
339 PM EDT FRI MAR 13 2015 /239 PM CDT FRI MAR 13 2015/

...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

MODERATE TO LOCALLY HEAVY RAINFALL MAY CAUSE MINOR FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WIDESPREAD RAIN SATURDAY MORNING WILL SLOWLY TAPER OFF SATURDAY
AFTERNOON. MINOR FLOODING WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY
FLOODING TO THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ066-067-075>078-081-082-141945-
CASEY KY-LINCOLN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...LIBERTY...STANFORD...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
339 PM EDT FRI MAR 13 2015 /239 PM CDT FRI MAR 13 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

AMS/BJS

In the hours before

Local storm report, Mar 13, 6:05 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
605 PM EDT FRI MAR 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     FLOOD            ORANGEVILLE             38.63N 86.55W
03/13/2015                   ORANGE             IN   EMERGENCY MNGR

            WATER HAS COME UP OVER TWO RURAL ROADS. ONE
            IS 700 N NEAR LEIPSIC, AND THE OTHER IS 500
            W NEAR ORANGEVILLE. ROADS ARE STILL
            PASSABLE.

&&

JSD
Local storm report, Mar 13, 6:09 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
609 PM EDT FRI MAR 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     FLOOD            LIVONIA                 38.56N 86.28W
03/13/2015                   WASHINGTON         IN   EMERGENCY MNGR

            HARDINSBURG - LIVONIA ROAD IS CLOSED DUE TO
            HIGH WATER BETWEEN HARDINSBURG AND LIVONIA.

&&

JSD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 12:12 AM EDTAreal Flood AdvisoryLMKClark, Floyd, Harrison, Jefferson, Scott6 hr
Mar 14, 6:21 AM EDTAreal Flood WarningLMKCrawford, Dubois, Orange, Perry, Washington5 hr
Mar 14, 6:24 AM EDTAreal Flood AdvisoryLMKClark, Floyd, Harrison, Jefferson, Scott6 hr
Mar 14, 11:45 AM EDTAreal Flood WarningLMKWashington6 hr

Nearby

River Flood Warnings in Indiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.